IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Baseline Rationing

  • Jens L. Hougaard

    ()

    (University of Copenhagen)

  • Juan D. Moreno-Ternero

    ()

    (Department of Economic Theory, Universidad de Málaga)

  • Lars P. Østerdal

    ()

    (University of Copenhagen)

We analyze a general model of rationing in which agents have baselines, in addition to claims against the (insufficient) endowment of the good to be allocated. Many real-life problems fit this extended model (e.g., bankruptcy with prioritized claims, resource allocation in the public health care sector, water distribution in drought periods). We introduce (and characterize) a natural class of allocation methods for such problems. Any method within the class is associated with a rule in the standard rationing model, and we show that if the latter obeys some properties reflecting principles of impartiality, priority and solidarity, the former obeys them too.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://webdeptos.uma.es/THEconomica/malagawpseries/Papers/METCwp2011-4.pdf
File Function: First version, 2011
Download Restriction: no

Paper provided by Universidad de Málaga, Department of Economic Theory, Málaga Economic Theory Research Center in its series Working Papers with number 2011-04.

as
in new window

Length: 25 pages
Date of creation: Apr 2011
Date of revision:
Handle: RePEc:mal:wpaper:2011-4
Contact details of provider: Postal: Plaza del Ejido s/n 29071, Málaga
Phone: 952131196
Fax: 952131199
Web page: http://webdeptos.uma.es/THEconomica/malagawpseries/METC.html
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Hokari, Toru & Thomson, William, 2008. "On properties of division rules lifted by bilateral consistency," Journal of Mathematical Economics, Elsevier, vol. 44(11), pages 1057-1071, December.
  2. Juan Moreno-Ternero & Antonio Villar, 2006. "The TAL-Family of Rules for Bankruptcy Problems," Social Choice and Welfare, Springer, vol. 27(2), pages 231-249, October.
  3. Moreno-Ternero, Juan D. & Villar, Antonio, 2004. "The Talmud rule and the securement of agents' awards," Mathematical Social Sciences, Elsevier, vol. 47(2), pages 245-257, March.
  4. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
  5. Nir Dagan, 1996. "New characterizations of old bankruptcy rules," Social Choice and Welfare, Springer, vol. 13(1), pages 51-59, January.
  6. MORENO-TERNERO, Juan D. & ROEMER, John E., 2005. "Impartiality, priority, and solidarity in the theory of justice," CORE Discussion Papers 2005077, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  7. Biung-Ghi Ju & Juan Moreno-Ternero, 2011. "Progressive and merging-proof taxation," International Journal of Game Theory, Springer, vol. 40(1), pages 43-62, February.
  8. Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
  9. Juan D. Moreno-Ternero, 2009. "The Proportional Rule for Multi-Issue Bankruptcy Problems," Working Papers 09.11, Universidad Pablo de Olavide, Department of Economics.
  10. Kaminski, Marek M., 2006. "Parametric rationing methods," Games and Economic Behavior, Elsevier, vol. 54(1), pages 115-133, January.
  11. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
  12. HOUGAARD, Jens Leth & MORENO-TERNERO, Juan D. & OSTERDAL, Lars Peter, . "A unifying framework for the problem of adjudicating conflicting claims," CORE Discussion Papers RP -2399, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  13. Toru Hokari & William Thomson, 2003. "Claims problems and weighted generalizations of the Talmud rule," Economic Theory, Springer, vol. 21(2), pages 241-261, 03.
  14. Roemer, John E, 1986. "Equality of Resources Implies Equality of Welfare," The Quarterly Journal of Economics, MIT Press, vol. 101(4), pages 751-84, November.
  15. Diego Dominguez & William Thomson, 2004. "A New Solution to the Problem of Adjudicating Conflicting Claims," RCER Working Papers 511, University of Rochester - Center for Economic Research (RCER).
  16. Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
  17. repec:ner:tilbur:urn:nbn:nl:ui:12-194180 is not listed on IDEAS
  18. repec:dgr:uvatin:20080026 is not listed on IDEAS
  19. MORENO-TERNERO, Juan D. & VILLAR, Antonio, . "New characterizations of a classical bankruptcy rule," CORE Discussion Papers RP -1926, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  20. Marc Fleurbaey & John Roemer, 2010. "Judicial Precedent as a Dynamic Rationale for Axiomatic Bargaining Theory," NajEcon Working Paper Reviews 814577000000000442, www.najecon.org.
  21. Ju, Biung-Ghi & Miyagawa, Eiichi & Sakai, Toyotaka, 2007. "Non-manipulable division rules in claim problems and generalizations," Journal of Economic Theory, Elsevier, vol. 132(1), pages 1-26, January.
  22. Thomson, William, 1994. "Cooperative models of bargaining," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 2, chapter 35, pages 1237-1284 Elsevier.
  23. Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer, vol. 28(4), pages 511-520.
  24. Pulido, M. & Borm, P.E.M. & Hendrickx, R.L.P. & Llorca, N. & Sánchez-Soriano, J., 2008. "Compromise solutions for bankruptcy situations with references," Other publications TiSEM d5052c4d-eda1-4d7e-b3d0-d, Tilburg University, School of Economics and Management.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:mal:wpaper:2011-4. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Samuel Danthine)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.